Reduction and Fixed Points of Boolean Networks and Linear Network Coding Solvability

Maximilien Gadouleau 1 Adrien Richard 2 Eric Fanchon 3
3 BCM
TIMC-IMAG - Techniques de l'Ingénierie Médicale et de la Complexité - Informatique, Mathématiques et Applications [Grenoble]
Abstract : Linear network coding transmits data through networks by letting the intermediate nodes combine the messages they receive and forward the combinations towards their destinations. The solvability problem asks whether the demands of all the destinations can be simultaneously satisfied by using linear network coding. The guessing number approach converts this problem to determining the number of fixed points of coding functions f : A^n → A^n over a finite alphabet A (usually referred to as Boolean networks if A = {0, 1}) with a given interaction graph, that describes which local functions depend on which variables. In this paper, we generalise the so-called reduction of coding functions in order to eliminate variables. We then determine the maximum number of fixed points of a fully reduced coding function, whose interaction graph has a loop on every vertex. Since the reduction preserves the number of fixed points, we then apply these ideas and results to obtain four main results on the linear network coding solvability problem. First, we prove that non-decreasing coding functions cannot solve any more instances than routing already does. Second, we show that triangle-free undirected graphs are linearly solvable if and only if they are solvable by routing. This is the first classification result for the linear network coding solvability problem. Third, we exhibit a new class of non-linearly solvable graphs. Fourth, we determine large classes of strictly linearly solvable graphs.
Type de document :
Article dans une revue
IEEE Transactions on Information Theory, Institute of Electrical and Electronics Engineers, 2016, 62 (5), pp.2504-2519. <10.1109/TIT.2016.2544344>
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-01318072
Contributeur : Adrien Richard <>
Soumis le : jeudi 19 mai 2016 - 11:09:50
Dernière modification le : jeudi 1 juin 2017 - 01:11:53

Fichier

1412.5310v1.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Maximilien Gadouleau, Adrien Richard, Eric Fanchon. Reduction and Fixed Points of Boolean Networks and Linear Network Coding Solvability. IEEE Transactions on Information Theory, Institute of Electrical and Electronics Engineers, 2016, 62 (5), pp.2504-2519. <10.1109/TIT.2016.2544344>. <hal-01318072>

Partager

Métriques

Consultations de
la notice

90

Téléchargements du document

35